Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 72, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 16, 2009, 11:32 PM CDT for Grenada County, Mississippi. It was in force for 118 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2009, 11:32 PM CDT (04:32 UTC)
- Expired
- Jul 17, 2009, 1:30 AM CDT
- In force
- 118 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Grenada County, MS
The radar
The Columbus AFB radar (KGWX), 124 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 11:35 PM CDT | FLASH FLOOD | Grenada, MS | SEVERAL ROADS WITHIN GRENADA HAVE WATER ANKLE DEEP. |
| Jul 17, 12:40 AM CDT | FLASH FLOOD | Grenada, MS | WATER IN 1 HOME AND THREATENING SEVERAL OTHERS. MANY AREA RDS AND STREETS REMAIN FLOODED. ATLEAST 2 TO 3 INCHES FELL IN AN HOURS TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1392 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 170432
FFWJAN
MSC043-170630-
/O.NEW.KJAN.FF.W.0072.090717T0432Z-090717T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1132 PM CDT THU JUL 16 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF GRENADA...
* UNTIL 130 AM CDT
* AT 1131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM A THUNDERSTORM OVER
THE WARNED AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF
ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST HOUR.
* THE STORM PRODUCING THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL
OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY.
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE INCH POSSIBLE. MANY STREETS AND
ROADS ARE FLOODING NOW ACROSS THE CITY OF GRENADA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3388 8976 3387 8950 3375 8949 3368 8950
3368 8957 3368 8958 3369 8989 3389 8989
$$1 follow-up statement
000
WGUS74 KJAN 170526
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1226 AM CDT FRI JUL 17 2009
MSC043-170630-
/O.CON.KJAN.FF.W.0072.000000T0000Z-090717T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRENADA MS-
1226 AM CDT FRI JUL 17 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR
EASTERN GRENADA COUNTY...
AT 1225 AM CDT...FLASH FLOODING CONTINUES TO OCCUR ACROSS THE CITY
OF GRENADA AND IN OUTLYING AREAS. MAY ROADS AND STREETS ARE FLOODED
AS ONE TO THREE INCHES HAVE OCCURRED IN THE PAST 2 HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRENADA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3388 8976 3387 8950 3375 8949 3368 8950
3368 8957 3368 8958 3369 8989 3389 8989
$$
CMEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 8:45 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 16, 8:45 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 845 PM CDT THU JUL 16 2009 .DISCUSSION... UPDATE...LARGE CONVECTIVE SYSTEM WITH IMPRESSIVE COLD POOL IS HOLDING ITS OWN AS IT MOVES FROM AR INTO NRN PORTIONS OF THE DELTA REGION THIS EVNG...AND THE RISK FOR SVR WEATHER IS CONTINUING INTO OUR FORECAST AREA GIVEN THE LARGE AMOUNTS OF INSTABILITY IN PLACE. HAVE UPDATED GRIDS TO REFLECT THE SVR TSTM WATCH AND INCREASED SVR WX RISK...AND HAVE INCREASED POPS GREATLY IN THE NW HALF OF THE AREA. /EC/ PREVIOUS DISCUSSION... FRIDAY AND FRIDAY NIGHT... FRIDAY CONTINUES TO LOOK LIKE ITLL BE OUR BEST CHANCE TO SEE SOME WIDESPREAD SHOWERS AND STORMS ACROSS THE CWA AS A STRONG UPPER TROUGH SWINGS SOUTHEAST TOWARDS THE REGION. THIS WILL FORCE A COLD FRONT...THAT CURRENTLY RESIDES ACROSS THE MID MISSISSIPPI RIVER VALLEY...TO DROP SOUTH TOWARDS AND EVENTUALLY INTO THE FORECAST AREA FRIDAY AFTERNOON. AT PRESENT...THE BEST COMBINATION OF INSTABILITY AND STORMS STILL LOOK TO BE ACROSS THE CENTRAL AND SOUTHERN HALVES OF THE CWA DURING THE AFTERNOON AND EVENING HOURS. NORTHERN AREAS WILL LIKELY SEE GOOD STORMS EARLY IN THE DAY WHICH SHOULD LOWER THEIR SEVERE POTENTIAL AS THE DAY PROGRESSES. WITH STEEP LAPSE RATES EXPECTED TO BE ACROSS THESE AREAS...ILL CONTINUE TO MENTION THE BEST SEVERE POTENTIAL FOR FRIDAY ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF THE AREA. IN ADDITION TO THIS...WITH THE DEEP MOISTURE ROOTED OVER THE AREA AS PRECIPITABLE H2O VALUES RANGE BETWEEN 2-2.5 INCHES...LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. THE PREVIOUS LONG TERM FORECAST DISCUSSION FOLLOWS BEGINNING WITH SATURDAY. /19/ SATURDAY THROUGH NEXT THURSDAY...WE WILL HAVE AN AMPLIFIED PATTERN AS WE MOVE INTO THE WEEKEND. AN UPPER TROUGH WILL AMPLIFY OVER THE REGION WHICH WILL SEND THE FRONT SOUTH OF THE REGION BY SATURDAY MORNING. THIS GENERAL PATTERN WAS AGREED UPON BY THE MEDIUM RANGE MODELS AND ENSEMBLES. THERE MAY BE A FEW SHOWERS IN THE SOUTH FOR SATURDAY THROUGH SUNDAY NORTH OF THE FRONTAL BOUNDARY. THINGS SHOULD DRY OUT IN THE SOUTH BY SUNDAY EVENING. A COOLER AIRMASS WILL MOVE ACROSS THE REGION...WHICH WILL PROVIDE LESS WARM DAYS AND SOME POSSIBLE RECORD LOWS FOR THE WEEKEND THROUGH EARLY NEXT WEEK. MODELS SHOWS 3 TO 4 STANDARD DEVIATIONS FROM NORMAL AVERAGE TEMPS FOR THIS TIME OF YEAR. THE UPPER TROUGH AXIS WILL WEAKEN AS WE MOVE INTO TUESDAY OF NEXT WEEK AS FLAT UPPER RIDGING BEGINS TO BUILD ACROSS THE REGION. THIS WILL INCREASE PRECIPITABLE WATER ACROSS THE REGION. THIS WILL BRING A SLIGHT CHANCE OF CONVECTION TO THE ARKLAMISS BY WEDNESDAY. THE COOLER AIRMASS BEHIND THE FRONT WILL BRING HIGHS IN THE MID TO UPPER 80S FOR SATURDAY THROUGH MONDAY. TEMPS WILL BEGIN TO WARM SOME FOR TUESDAY INTO WEDNESDAY AS HIGHS TREND TOWARD THE LOWER 90S. AS FOR LOWS WE MAY BE TOUCHING SOME RECORD READINGS FOR THIS WEEKEND INTO EARLY NEXT WEEK. LOWS WILL DIP INTO THE MIDDLE 50S(WHICH IS 5 TO 8 DEGREES BELOW RECORD LOWS) TO MIDDLE 60S FOR SUNDAY AND MONDAY MORNING...THEN WILL RISE INTO THE LOWER TO MIDDLE 60S BY TUESDAY MORNING. READINGS WILL RISE TO THE UPPER 60S TO LOWER 70S ON WEDNESDAY MORNING AS LOW LEVEL MOISTURE INCREASES ACROSS THE REGION. AS FAR AS LOW TEMPS ARE CONCERN WENT CLOSE TO MEX NUMBERS FOR THE COOL NIGHTS...WHICH IS AROUND THE LOW SIDE OF THE MOS ENSEMBLES NUMBERS. WENT WITH THE HIGH SIDE OF THE ENSEMBLE NUMBERS FOR TUESDAY INTO WEDNESDAY MORNINGS. FOR AFTERNOON HIGHS WENT CLOSE TO A MEX NUMBERS...WHICH IS ON THE LOW SIDE OF THE ENSEMBLE NUMBERS. AS FAR AS POPS ARE CONCERN CUT DOWN POPS SOME SOUTH OF INTERSTATE 20 FOR THE WEEKEND. /17/ && .AVIATION...SHOWERS AND STORMS WILL IMPACT GLH AND GWO THIS EVNG...AND POSSIBLY GTR AND JAN IF THE CONVECTIVE COMPLEX HOLDS TOGETHER LONG ENOUGH. A COLD FRONT WILL PRODUCE SCT-NUMEROUS THUNDERSTORMS FRIDAY INTO FRIDAY EVENING...ESPECIALLY FOR JAN/MEI/HBG. QUIETER WEATHER WILL BE ON TAP FOR SATURDAY AS DRIER AIR MOVES IN BEHIND THE FRONT. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jul 16, 8:53 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 853 PM CDT THU JUL 16 2009 LAZ007>009-MSZ035>046-050>052-172045- MOREHOUSE-WEST CARROLL-EAST CARROLL-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-SCOTT-NEWTON-LAUDERDALE- 853 PM CDT THU JUL 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS AND LARGE HAIL WILL BE POSSIBLE OVER NORTHEAST LOUISIANA AND WESTERN PORTIONS OF MISSISSIPPI PRIOR TO MIDNIGHT. ISOLATED SEVERE STORMS WILL BE POSSIBLE FRIDAY AS A COLD FRONT MOVES INTO THE AREA. THE PRIMARY SEVERE WEATHER RISK WITH STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH BUT PENNY SIZED HAIL CAN NOT BE RULED OUT. HEAVY RAINFALL WILL OCCUR IN STRONGER THUNDERSTORMS. PONDING OF WATER ON ROADS AND IN LOW LYING AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT AND FRIDAY. LAZ015-016-023>026-MSZ047>049-053>066-072>074-172045- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN- HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 853 PM CDT THU JUL 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTH MISSISSIPPI AND EAST CENTRAL LOUISIANA. .DAY ONE...TONIGHT AND FRIDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING. ISOLATED SEVERE STORMS WILL AGAIN BE POSSIBLE FRIDAY AND FRIDAY EVENING AS A COLD FRONT MOVES INTO THE AREA. THE PRIMARY SEVERE WEATHER RISK WITH STORMS EACH DAY WILL BE DAMAGING WIND GUSTS TO 60 MPH BUT PENNY SIZED HAIL CAN NOT BE RULED OUT. HEAVY RAINFALL WILL OCCUR IN STRONGER THUNDERSTORMS EACH DAY. PONDING OF WATER ON ROADS AND IN LOW LYING AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FRIDAY AND FRIDAY EVENING. ARZ074-075-MSZ018-019-025>034-172045- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- 853 PM CDT THU JUL 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH MISSISSIPPI AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS AND LARGE HAIL WILL BE POSSIBLE OVER EXTREME SOUTHEAST ARKANSAS AND WESTERN PORTIONS OF MISSISSIPPI PRIOR TO MIDNIGHT. THE RISK OF ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE MAINTAINED INTO FRIDAY AFTERNOON AS A COLD FRONT MOVES INTO THE REGION. THE PRIMARY SEVERE WEATHER RISK WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH BUT PENNY SIZED HAIL CAN NOT BE RULED OUT. HEAVY RAINFALL WILL OCCUR IN STRONGER THUNDERSTORMS. PONDING OF WATER ON ROADS AND IN LOW LYING AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT AND FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 16, 10:39 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1039 PM CDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND GST DERMOTT 33.53N 91.44W
07/16/2009 E0 MPH CHICOT AR EMERGENCY MNGR
DAMAGED BUILDING DUE TO UPROOTED TREE
&&
JALLENLocal storm report, Jul 16, 10:40 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1040 PM CDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM DENSE FOG EUDORA 33.12N 91.26W
07/16/2009 CHICOT AR LAW ENFORCEMENT
FEW TREES DOWN WITH ONE ON TOP OF MOBILE HOME.
&&
JALLENLocal storm report, Jul 16, 10:43 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1043 PM CDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM LIGHTNING 3 WNW MAXIE 30.99N 89.24W
07/16/2009 FORREST MS EMERGENCY MNGR
*** 1 INJ *** 18 YEAR-OLD MALE STRUCK BY LIGHTNING IN THE
CARNES COMMUNITY.
0457 PM LIGHTNING 3 W LAUREL 31.69N 89.20W
07/16/2009 JONES MS EMERGENCY MNGR
LIGHTNING STRIKE SET TREES AND BRUSH ON FIRE IN CALHOUN
COMMUNITY.
0508 PM HAIL MAGEE 31.87N 89.73W
07/16/2009 E1.00 INCH SIMPSON MS PUBLIC
0710 PM HAIL 2 W RAYMOND 32.26N 90.46W
07/16/2009 E0.75 INCH HINDS MS EMERGENCY MNGR
PENNY SIZED HAIL REPORTED BY HINDS EOC
0710 PM TSTM WND DMG 3 NE RAYMOND 32.29N 90.39W
07/16/2009 HINDS MS EMERGENCY MNGR
MULTIPLE TREES DOWN ALONG CLINTON BLVD AND NATHEZ TRACE
PARKWAY.
0722 PM HAIL 2 NE RAYMOND 32.28N 90.40W
07/16/2009 E0.50 INCH HINDS MS EMERGENCY MNGR
HINDS COUNTY EOC REPORTS HALF INCH HAIL ONGOING AT TIME
OF REPORT.
0722 PM TSTM WND DMG 3 NE RAYMOND 32.29N 90.39W
07/16/2009 HINDS MS EMERGENCY MNGR
MULTIPLE TREES DOWN ALONG CLINTON BLVD AND NATCHEZ TRACE
PARKWAY.
0800 PM HAIL 3 S COLUMBIA 31.21N 89.83W
07/16/2009 E0.50 INCH MARION MS LAW ENFORCEMENT
PEA TO DIME HAIL S OF COLUMBIA.
0815 PM HAIL CROSSETT 33.13N 91.97W
07/16/2009 E0.88 INCH ASHLEY AR EMERGENCY MNGR
REPORTED BY ASHLEY COUNTY EMA
0815 PM TSTM WND DMG CROSSETT 33.13N 91.97W
07/16/2009 ASHLEY AR EMERGENCY MNGR
SEVERAL TREES DOWN REPORTED BY ASHLEY COUNTY EMA
0838 PM TSTM WND GST DERMOTT 33.53N 91.44W
07/16/2009 E0.00 MPH CHICOT AR EMERGENCY MNGR
DAMAGED BUILDING DUE TO UPROOTED TREE
0848 PM TSTM WND DMG LAKE VILLAGE 33.32N 91.28W
07/16/2009 CHICOT AR EMERGENCY MNGR
TORNADO SIREN AND CONTROL BOX BLOWN OFF POLE.
0910 PM DENSE FOG EUDORA 33.12N 91.26W
07/16/2009 CHICOT AR LAW ENFORCEMENT
FEW TREES DOWN WITH ONE ON TOP OF MOBILE HOME.
0910 PM TSTM WND DMG GREENVILLE 33.39N 91.05W
07/16/2009 WASHINGTON MS LAW ENFORCEMENT
COUPLE TREES DOWN ALONG RED OAK COVE AND EAST LAKE ROADS
0938 PM TSTM WND DMG OAK GROVE 32.86N 91.39W
07/16/2009 WEST CARROLL LA LAW ENFORCEMENT
SPORADIC TREES DOWN THROUGH OUT OAK GROVE COMMUNITY
0940 PM LIGHTNING 4 N OAK GROVE 32.92N 91.39W
07/16/2009 WEST CARROLL LA LAW ENFORCEMENT
HOUSE CAUGHT ON FIRE AFTER LIGHTNING STRIKE ALONG HWY 586
&&
CMELocal storm report, Jul 16, 10:45 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1045 PM CDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM LIGHTNING 3 WNW MAXIE 30.99N 89.24W
07/16/2009 FORREST MS EMERGENCY MNGR
*** 1 INJ *** 18 YEAR-OLD MALE STRUCK BY LIGHTNING IN THE
CARNES COMMUNITY.
0457 PM LIGHTNING 3 W LAUREL 31.69N 89.20W
07/16/2009 JONES MS EMERGENCY MNGR
LIGHTNING STRIKE SET TREES AND BRUSH ON FIRE IN CALHOUN
COMMUNITY.
0508 PM HAIL MAGEE 31.87N 89.73W
07/16/2009 E1.00 INCH SIMPSON MS PUBLIC
0710 PM TSTM WND DMG 3 NE RAYMOND 32.29N 90.39W
07/16/2009 HINDS MS EMERGENCY MNGR
MULTIPLE TREES DOWN ALONG CLINTON BLVD AND NATHEZ TRACE
PARKWAY.
0710 PM HAIL 2 W RAYMOND 32.26N 90.46W
07/16/2009 E0.75 INCH HINDS MS EMERGENCY MNGR
PENNY SIZED HAIL REPORTED BY HINDS EOC
0722 PM TSTM WND DMG 3 NE RAYMOND 32.29N 90.39W
07/16/2009 HINDS MS EMERGENCY MNGR
MULTIPLE TREES DOWN ALONG CLINTON BLVD AND NATCHEZ TRACE
PARKWAY.
0722 PM HAIL 2 NE RAYMOND 32.28N 90.40W
07/16/2009 E0.50 INCH HINDS MS EMERGENCY MNGR
HINDS COUNTY EOC REPORTS HALF INCH HAIL ONGOING AT TIME
OF REPORT.
0800 PM HAIL 3 S COLUMBIA 31.21N 89.83W
07/16/2009 E0.50 INCH MARION MS LAW ENFORCEMENT
PEA TO DIME HAIL S OF COLUMBIA.
0815 PM HAIL CROSSETT 33.13N 91.97W
07/16/2009 E0.88 INCH ASHLEY AR EMERGENCY MNGR
REPORTED BY ASHLEY COUNTY EMA
0815 PM TSTM WND DMG CROSSETT 33.13N 91.97W
07/16/2009 ASHLEY AR EMERGENCY MNGR
SEVERAL TREES DOWN REPORTED BY ASHLEY COUNTY EMA
0838 PM TSTM WND GST DERMOTT 33.53N 91.44W
07/16/2009 E0.00 MPH CHICOT AR EMERGENCY MNGR
DAMAGED BUILDING DUE TO UPROOTED TREE
0848 PM TSTM WND DMG LAKE VILLAGE 33.32N 91.28W
07/16/2009 CHICOT AR EMERGENCY MNGR
TORNADO SIREN AND CONTROL BOX BLOWN OFF POLE.
0910 PM TSTM WND DMG GREENVILLE 33.39N 91.05W
07/16/2009 WASHINGTON MS LAW ENFORCEMENT
COUPLE TREES DOWN ALONG RED OAK COVE AND EAST LAKE ROADS
0910 PM TSTM WND DMG EUDORA 33.12N 91.26W
07/16/2009 CHICOT AR LAW ENFORCEMENT
FEW TREES DOWN WITH ONE ON TOP OF MOBILE HOME.
0938 PM TSTM WND DMG OAK GROVE 32.86N 91.39W
07/16/2009 WEST CARROLL LA LAW ENFORCEMENT
SPORADIC TREES DOWN THROUGH OUT OAK GROVE COMMUNITY
0940 PM LIGHTNING 4 N OAK GROVE 32.92N 91.39W
07/16/2009 WEST CARROLL LA LAW ENFORCEMENT
HOUSE CAUGHT ON FIRE AFTER LIGHTNING STRIKE ALONG HWY 586
&&
JALLENSpecial weather statement, Jul 16, 10:46 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1046 PM CDT THU JUL 16 2009 LAZ016-023>025-MSZ027-036-037-042-043-047-048-053-054-170430- TENSAS LA-CATAHOULA LA-FRANKLIN LA-CLAIBORNE MS-HINDS MS-WARREN MS- MADISON MS-CARROLL MS-HOLMES MS-ATTALA MS-COPIAH MS-YAZOO MS- MADISON LA- 1046 PM CDT THU JUL 16 2009 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN AND 30 TO 40 MPH WINDS WAS LOCATED FROM TCHULA TO YAZOO CITY TO VICKSBURG TO TALLULAH LOUISIANA. THE LINE WAS MOVING SOUTHEAST AT 20 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN YAZOO...EXTREME NORTHWESTERN COPIAH...WESTERN ATTALA... HOLMES...SOUTHEASTERN CARROLL...MADISON...SOUTHERN WARREN...HINDS AND NORTHERN CLAIBORNE COUNTIES...AND SOUTHERN MADISON...SOUTHERN FRANKLIN...NORTHEASTERN CATAHOULA AND TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY. MRM
Local storm report, Jul 16, 11:10 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1110 PM CDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST VICKSBURG 32.33N 90.87W
07/16/2009 E45.00 MPH WARREN MS EMERGENCY MNGR
ONE TREE DOWN ON CONFEDERATE AVENUE REPORTED BY EM
&&
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:15 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 20 min |
| Jul 16, 7:18 PM CDT | Flash Flood Warning | JAN | Hinds | 87 min |
| Jul 16, 8:09 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 81 min |
| Jul 16, 8:23 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 31 min |
| Jul 16, 8:30 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 75 min |
| Jul 16, 8:37 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 68 min |
| Jul 16, 9:01 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Leflore, Sunflower, Washington | 74 min |
| Jul 16, 9:01 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 44 min |
| Jul 16, 9:46 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 40 min |
| Jul 16, 9:48 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 29 min |
| Jul 16, 10:02 PM CDT | Flash Flood Warning | JAN | Webster | 3 hr |
| Jul 16, 10:09 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery, Webster | 51 min |
| Jul 16, 10:16 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 59 min |
| Jul 16, 11:03 PM CDT | Flash Flood Warning | JAN | Montgomery | 117 min |
| Jul 16, 11:04 PM CDT | Flash Flood Warning | JAN | Choctaw, Oktibbeha | 116 min |
| Jul 17, 5:30 PM CDT | Flash Flood Warning | JAN | Marion | 78 min |
Nearby
Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.